Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 107, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 12, 2003, 9:23 AM CDT for Wilkinson County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 9:23 AM CDT (14:23 UTC)
- Expired
- Jun 12, 2003, 10:00 AM CDT
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 121423
SVRNEW
MSC157-121500-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
922 AM CDT THU JUN 12 2003
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILKINSON COUNTY IN SOUTHERN MISSISSIPPI
* UNTIL 1000 AM CDT
* AT 918 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS ALONG THE MISSISSIPPI RIVER...MOVING
EAST AT 35 MPH.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3138 9128 3135 9115 3129 9107 3101 9107
3101 9161 3106 9154 3111 9160 3123 9156
3122 9150 3131 9147
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:00 AM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Jun 12, 4:00 AM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
400 AM CDT THU JUN 12 2003
OUTFLOW BOUNDARY MOVING SOUTH THROUGH MISSISSIPPI THIS MORNING.
ANOTHER BOUNDARY MOVING EAST THROUGH TEXAS AS WELL. WE SHOULD SEE
SOME SH/TS ACTIVITY BEGIN THIS MORNING OVER THE NORTHERN TIER OF
COUNTIES/PARISHES BEFORE ANY ACTIVITY BEGINS OVER THE WESTERN
PORTION. ALL SH/TS WILL BE WEAK THIS MORNING...THAT IS WHAT SH/TS DO
GET INTO THE AREA. SPLIT FLOW ALOFT AND SOME WEAK LIFT SHOULD HELP
TO GET SOME TS GOING TODAY. PROBLEM WILL BE GETTING TEMPS UP ENOUGH
TO KEEP PRECIP GOING. ATTM WILL KEEP LIKELY NORTH TO CHANCE SOUTH.
CIRRUS FLOW BEGINNING TO ENVELOP AREA AND PRESENT LINE OF STORMS
OVER TX WILL LEAVE ITS SOURCE REGION AND BEGIN TO WEAKEN LATER THIS
MORNING. IT SHOULD MAKE ENOUGH PROGRESS TO GIVE A SHOT OF RAIN THIS
MORNING THOUGH. THIS TYPE OF TREND CONTINUES THROUGH THE MIDDLE OF
NEXT WEEK...BASICALLY ABOVE NORMAL CHANCES OF RAIN...WARM AND MUGGY.
ACTUAL NUMBERS ARE:
TH FR SA SU MO TU WE T F S S M T W
MCB 089/073/090/074/089/073/090/075/087/073/088/073/089 6352535454445
BTR 089/075/089/075/088/075/090/075/086/074/086/074/087 6342535444445
MSY 089/078/089/078/088/077/090/077/087/076/086/075/087 5342425444434
GPT 086/077/088/077/086/076/088/075/088/076/086/075/085 5352434443434
.NEW...NONE
LA...NONE.
MS...NONE.
17Hazardous weather outlook, Jun 12, 6:00 AM CDT, 3 hours 23 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL SPREAD ACROSS SOUTHERN MISSISSIPPI AND SOUTHEAST LOUISIANA TODAY. SEVERAL STRONG THUNDERSTORMS...PRODUCING WIND GUSTS TO 40 MPH... FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES AN HOUR OR LESS...ARE EXPECTED TODAY. ISOLATED THUNDERSTORMS COULD BRIEFLY REACH SEVERE LIMITS AND PRODUCE DAMAGING WINDS AND HAIL. A STRONG UPPER LEVEL DISTURBANCE FOR THIS TIME OF YEAR...IN CONJUNCTION WITH A VERY MOIST AND UNSTABLE ATMOSPHERE...WILL CAUSE THE INCREASED THUNDERSTORM ACTIVITY TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER MUCH OF THE AREA THROUGH SATURDAY AS UPPER LEVEL DISTURBANCES MOVE ACROSS THE LOWER MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME DUE TO THE EXPECTED ISOLATED NATURE OF SEVERE THUNDERSTORMS. 17
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:56 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 64 min |
| Jun 12, 11:42 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 63 min |
| Jun 12, 1:26 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 34 min |
| Jun 12, 1:49 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 41 min |
| Jun 12, 2:03 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 12 min |
| Jun 12, 3:53 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 37 min |
| Jun 12, 4:30 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 60 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.